MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS MINI STRAIGHT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION FIRSTPASS MINI STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290128
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, a small metal component of the upper part of the firstpass mini straight has dislodged and was floating inside patient¿s joint cavity.That small metal part was retrieved and removed from the patient using arthroscopic grasper.No other part was seen in the patient¿s joint cavity, as confirmed with visual inspection of the dislodged metal part and the rest of the firstpass mini device.The procedure was resumed after a non-significant delay, using an equivalent s+n back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The suture capture was not returned.Bio debris is present.No other visual deficiency.A functional evaluation was performed on the returned device and found pulling the lever will close the aligned jaws and deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.

Brand Name
FIRSTPASS MINI STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25175175
Report Number3006524618-2026-00251
Device Sequence Number21474347
Product Code NBH
UDI-Device Identifier00885556694558
UDI-Public885556694558
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290128
Device Lot Number2209940
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/14/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown